Amiodarone and digitalis: An odd couple in a tachycardiomyopathic patient

Federico Guerra, Michela Brambatti, Maria Vittoria Matassini, Alessandro Capucci

Abstract


Amiodarone is one of the most used anti-arrhythmic drug for rate and rhythm control in atrial fibrillation. Unfortunately, it has also well-known pro-arrhythmic properties and it has been reported as a common cause of malignant ventricular tachyarrhytmias, especially torsade de pointes. Proarrhytmic effects of amiodarone are greatly increased by other concomitant factors, such as ventricular dysfunction and concomitant treatment with digitalis. Current evidence shows how amiodarone and digitalis together are associated with torsade de pointes in ischemic patients with heart failure. The present case report describes, for the first time, how amiodarone and digital can concur in producing torsade de pointes also in a tachycardiomyopathic patient with no coronary artery disease.


Full Text: PDF DOI: 10.5430/crim.v1n1p41

Refbacks

  • There are currently no refbacks.


Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.

Case Reports in Internal Medicine

ISSN 2332-7243(Print)  ISSN 2332-7251(Online)

Copyright © Sciedu Press

To make sure that you can receive messages from us, please add the 'sciedu.ca' and ‘sciedupress.com’ domains to your e-mail 'safe list'. If you do not receive e-mail in your 'inbox', please check your 'spam' or 'junk' folder.